Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
CWD Answers Archives

Review the entire archive according to the date it was posted.

CWD_Answers_Icon
November 23, 2004

Behavior, Other

advertisement
Question from Oak Lawn, Illinois, USA:

I am the mother of a son who is nine years old and has had diabetes since he was six. He was diagnosed when he was in Kindergarten and is now in the third grade. He started on an insulin pump in July and, in August, he started having occasional accidents at nighttime. We waited and then took him to the pediatrician who ruled out a UTI. Things seemed to be better for about a month, but it has started all over again. I finally went and bought him the Goodnites pull-ups a couple of weeks ago. He is now wetting the bed about three times a week. I finally called the endocrinologist today, but there doesn’t really seem to be a pattern related to his blood glucose levels that make any sense.

I have looked for information online and at the library and can’t find any information about a kid who has never had a problem until they were nine and it came out of nowhere. Then, I found your site. Please let me know if you have any suggestions that might help or things I can try to help him with this problem.

Also, if it is relevant, we have had major changes all this year. Seven relatives passed away, we moved to a new house in May, and our son started on the pump in July, a new school in August. In the new house, he has his own room instead of sharing with his older brother. So many things have changed, but I don’t know if this has anything to do with his problem or not.

Answer:

From: DTeam Staff

You’ve answered your own question. If a UTI and high blood glucose values have been ruled out, then the number one culprit is psychological upset. I think you should ask your son’s diabetes team for some psychology support.

KJR